Michigan, 2013High Wind in Michigan, November 17 to 18, 2013
November 17 to 18, 2013 · NWS GRR · 23 events in 23 counties and zones
A very strong low pressure system continued to intensify as it moved northeast across the Great Lakes region November 17th and 18th. The system brought a round of severe thunderstorms during the afternoon hours of Sunday the 17th, followed by very strong winds in the 60 to 80 mph range Sunday evening and Sunday night.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong low pressure system continued to intensify as it moved northeast across the Great Lakes region November 17th and 18th. The system brought a round of severe thunderstorms during the afternoon hours of Sunday the 17th, followed by very strong winds in the 60 to 80 mph range Sunday evening and Sunday night. Some of the strongest winds occurred between 8 pm and midnight on the 17th. South Haven had a peak wind gust of 77 mph and a 63 mph gust was recorded at Grand Rapids. This caused hundreds of thousands of power outages across lower Michigan as numerous trees, limbs and power lines were blown down. In some of the more rural areas, power was not restored for four to five days after the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Nov 17, 4:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 17, 4:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EST SUN NOV 17 2013
LATEST UPDATE...
MESOSCALE DISCUSSION
.MESOSCALE DISCUSSION...
ISSUED AT 408 PM EST SUN NOV 17 2013
OVERALL DECREASE IN SB CAPE IS NOTED IN SPC MESOANALYSIS AS THE
SQUALL LINE MOVES INTO CENTRAL AND SOUTH CENTRAL LOWER MI. POCKETS
OF DAMAGING WINDS STILL EXPECTED WITH THIS LINE. INTERESTING TO
NOTE THAT SPC ANALYSIS ALSO SHOWS A SLIGHT UPTICK IN SB CAPE NEAR
AZO AND BTL THIS EVENING...COINCIDENT WITH SOME ADDITIONAL
CONVECTIVE ACTIVITY FORMING BEHIND THE MAIN SQUALL LINE. THUS THE
THREAT IS NOT TOTALLY OVER ONCE THE LINE MOVES THROUGH. TORNADO
THREAT SHOULD BE CONFINED TO THE SQUALL LINE / WITH LOW LEVEL SRH
STILL HIGH / ALTHOUGH DAMAGING WINDS ARE THE MAIN CONCERN.
&&
.SYNOPSIS...
ISSUED AT 231 PM EST SUN NOV 17 2013
A STORMY EVENING WILL GIVE WAY TO SOME LEFTOVER SHOWERS OVERNIGHT
BUT STRONG WINDS WILL CONTINUE. THE DAMAGING WIND THREAT WILL
REMAIN BEYOND THE THUNDERSTORM THREAT THIS EVENING. COLDER AIR
MOVES IN TOMORROW WITH A FEW SNOW SHOWERS POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 231 PM EST SUN NOV 17 2013
NO MAJOR CHANGES TO GOING FORECAST. MAINTAINED HIGH WIND GUSTS
INTO THE OVERNIGHT HOURS WITH A GRADUAL DECREASE EXPECTED BY MID
TO LATE MORNING ON MONDAY. THE GREATEST IMPACT WEATHER WILL
CONTINUE TO BE THIS EVENING WITH THE SEVERE WEATHER THREAT
CONTINUING AT LEAST THROUGH EARLY EVENING (SEE MESOSCALE
DISCUSSION). SYNOPTIC WINDS CONTINUE TO RAMP UP THIS EVENING AND
TONIGHT WITH WIND GUSTS REACHING THE 50-60 MPH RANGE FOR ALL LAND
AREAS. THESE WINDS COULD BE DAMAGING AT TIMES AND POWER OUTAGES
WILL LIKELY OCCUR ACROSS PORTIONS OF SW LOWER MICHIGAN. SOME LAKE
EFFECT RAIN AND SNOW SHOWERS ARE POSSIBLE MONDAY BUT NO
SIGNIFICANT ACCUMULATIONS AND IMPACTS ARE EXPECTED FROM THIS ACTIVITY.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 231 PM EST SUN NOV 17 2013
NO CHANGES TO LONG TERM GIVEN THE SEVERE WEATHER THREAT THIS AFTERNOON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 1200 PM EST SUN NOV 17 2013
WIDESPREAD MVFR/IFR CONDITIONS WILL CONTINUE THIS AFTERNOON. SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH HIGH WIND GUSTS ALONG
WITH POTENTIAL FOR HAIL AND EVEN A FEW TORNADOES. ONCE THIS MOVES
THROUGH...HIGH WIND THREAT CONTINUES WITH WIDESPREAD GUSTS OVER 40
MPH AND AS HIGH AS 60 MPH DURING THE EVENING. WINDS WILL START OUT
SOUTH EARLY THIS AFTERNOON...GO SOUTHWEST LATER THIS AFTERNOON AND
THEN WEST LATER TONIGHT.
&&
.MARINE...
ISSUED AT 231 PM EST SUN NOV 17 2013
STORM WARNING CONTINUES WITH THE WORST CONDITIONS COMING TONIGHT.
PEAK WAVE HEIGHTS OF 10-15 FEET ARE POSSIBLE ACROSS THE NEARSHORE
ZONES TONIGHT. A FEW WIND GUSTS TO 55 KTS ARE NOT IMPOSSIBLE. A
GRADUAL DECREASE IN WIND AND WAVE ACTIVITY IS EXPECTED MONDAY
ALTHOUGH GALES WILL STILL BE POSSIBLE.
&&
.HYDROLOGY...
ISSUED AT 231 PM EST SUN NOV 17 2013
STORM TOTAL RAINFALL WITH THIS EVENT WILL BE RANGING FROM 0.50
INCH AROUND JACKSON AND OUR SE FORECAST AREA TO AN INCH OR MORE
FROM GRAND RAPIDS TO THE NW. NOT EXPECTING THIS TO BE A FLASH
FLOODING OR EVEN AREAL FLOODING SITUATION GIVEN THE VERY FAST
NATURE OF THESE STORMS. LOCAL PONDING OF ROADS IS CERTAINLY
POSSIBLE GIVEN THE LEAVES THAT COULD BE CLOGGING DRAINS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...STORM WARNING UNTIL 4 AM EST MONDAY FOR LMZ844>849.
&&
MESOSCALE...HOVING/WDM
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...HOVING
AVIATION...LAURENS
HYDROLOGY...HOVING
MARINE...HOVINGHazardous weather outlook, Nov 17, 12:10 PM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 PM EST SUN NOV 17 2013
MIZ037>040-043>046-050>052-056>059-064>067-071>074-181115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1210 PM EST SUN NOV 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF SEVERE WEATHER TODAY AS A LINE OF SEVERE
THUNDERSTORMS MOVES THROUGH BETWEEN 2 PM AND 6 PM. THE MAIN THREAT
IS DAMAGING WINDS IN EXCESS OF 60 MPH BUT SOME OF THE STORMS COULD
ALSO BRING TORNADOES AND LARGE HAIL. SIGNIFICANT LONG TRACKED
TORNADOES ARE A POSSIBILITY. STORM MOVEMENT WILL BE FROM SOUTHWEST
TO NORTHEAST AT 55 MPH.
HEAVY DOWNPOURS WITH THE STORMS COULD ALSO CAUSE MINOR FLOODING.
EVEN AFTER THE THUNDERSTORMS MOVE THROUGH...THE THREAT FOR HIGH
WINDS WILL CONTINUE INTO TONIGHT WITH GUSTS TO 60 MPH POSSIBLE AS
THE STRONG LOW PRESSURE CENTER SLOWLY MOVES AWAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING
COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
LMZ844>849-181115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1210 PM EST SUN NOV 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS LAKE
MICHIGAN BETWEEN 1 PM AND 4 PM WITH HIGH WINDS...CLOUD TO WATER
LIGHTING...AND HEAVY RAIN. SOME OF THE STORMS COULD BRING LARGE HAIL
AND WATERSPOUTS.
SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE OF 50
KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS
EVENING WILL BACK TO THE WEST AND DECREASE TO GALES TO 40 KNOTS
LATE TONIGHT.
WAVES WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON AND UP TO 15
FEET TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS AND WAVES WILL CONTINUE TO BE HAZARDOUS TO MARINERS INTO
MONDAY NIGHT.
OSTUNO MEADE
In the hours before
Local storm report, Nov 17, 4:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
449 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 E BATTLE CREEK 42.33N 85.15W
11/17/2013 M0.88 INCH CALHOUN MI TRAINED SPOTTER
HAIL REPORTED NEAR WAGNER DRIVE
&&
JMAPLESLocal storm report, Nov 17, 5:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
522 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 2 N ALMA 43.41N 84.66W
11/17/2013 M67 MPH GRATIOT MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Nov 17, 5:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 NNW ALMA 43.42N 84.69W
11/17/2013 GRATIOT MI STORM CHASER
TREE DOWN OVER NORTH LUCE ABOUT 3/4 MILE NORTH OF THE
INTERSECTION OF NORTH LUCE AND WEST MONROE
&&
JMAPLESLocal storm report, Nov 17, 5:39 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
539 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 SSE KALAMAZOO 42.26N 85.58W
11/17/2013 KALAMAZOO MI TRAINED SPOTTER
LARGE TREE DOWN ON A HOUSE ON THE 1200 BLOCK OF CORK ST.
POWER LINES ALSO DOWN. FIRE DEPT IS ON THE SCENE AT THE
TIME.
&&
JMAPLESLocal storm report, Nov 17, 5:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
551 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 NNW MECOSTA 43.65N 85.25W
11/17/2013 MECOSTA MI AMATEUR RADIO
SIGNIFICANT TREE AND STRUCTURAL DAMAGE ON 80TH AVE
BETWEEN M20 AND GARFIELD. ALSO REPORTS OF BOATS FLIPPED
NEAR A BOAT YARD AROUND 90TH AND M20. TIME ESTIMATED BY
RADAR
&&
JMAPLESLocal storm report, Nov 17, 5:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 3 NW LANSING 42.78N 84.59W
11/17/2013 M61 MPH CLINTON MI ASOS
&&
JMAPLESHigh Wind, Van Buren
- When
- November 17, 6:00 PM EST to November 18, 3:00 AM EST
- Where
- Van Buren forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Property damage
- $100,000
- Reported by
- Other Federal Agency
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
A 77 mph peak non-thunderstorm wind gust was measured at the South Haven GLERL coastal site. 60 to 75 mph wind gusts were common across Van Buren county during the evening hours, resulting in thousands of power outages.
High Wind, Kalamazoo
- When
- November 17, 6:00 PM EST to November 18, 3:00 AM EST
- Where
- Kalamazoo forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph across Kalamazoo county resulted in thousands of power outages.
High Wind, Calhoun
- When
- November 17, 6:00 PM EST to November 18, 3:00 AM EST
- Where
- Calhoun forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.247, -85.006 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph across Calhoun county resulted in thousands of power outages.
High Wind, Barry
- When
- November 17, 6:00 PM EST to November 18, 3:00 AM EST
- Where
- Barry forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
Numerous reports of wind gusts of 60 to 70 mph and widespread power outages were received from Barry county.
High Wind, Eaton
- When
- November 17, 6:00 PM EST to November 18, 3:00 AM EST
- Where
- Eaton forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.596, -84.838 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Eaton county.
High Wind, Jackson
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Jackson forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph across Jackson county resulted in thousands of power outages.
High Wind, Ottawa
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Ottawa forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Numerous reports of wind gusts of 60 to 70 mph and widespread power outages were received from Ottawa county.
High Wind, Ingham
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Ingham forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.597, -84.373 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Ingham county.
High Wind, Ionia
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Ionia forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.945, -85.075 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Ionia county.
High Wind, Kent
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Kent forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
A measured wind gust of 63 mph was recorded at Gerald Ford Airport in Grand Rapids at 8:12 pm and wind gusts generally in the 60 to 70 mph range caused widespread power outages in Kent county. At one point well over 30,000 people in Kent county were without power.
High Wind, Clinton
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Clinton forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.944, -84.601 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Clinton county.
High Wind, Allegan
- When
- November 17, 7:00 PM EST to November 18, 3:00 AM EST
- Where
- Allegan forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
Numerous reports of wind gusts of 60 to 75 mph and widespread power outages were received from Allegan county.
High Wind, Montcalm
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Montcalm forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.311, -85.152 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Montcalm county.
High Wind, Gratiot
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Gratiot forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.293, -84.605 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused widespread power outages in Gratiot county.
High Wind, Muskegon
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Muskegon forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Muskegon county.
High Wind, Newaygo
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Newaygo forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Newaygo county.
High Wind, Mecosta
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Mecosta forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -85.325 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Mecosta county.
High Wind, Isabella
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Isabella forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -84.847 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Isabella county.
High Wind, Oceana
- When
- November 17, 8:00 PM EST to November 18, 3:00 AM EST
- Where
- Oceana forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Oceana county.
High Wind, Mason
- When
- November 17, 9:00 PM EST to November 18, 3:00 AM EST
- Where
- Mason forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Mason county.
High Wind, Lake
- When
- November 17, 9:00 PM EST to November 18, 3:00 AM EST
- Where
- Lake forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.802 (the zone’s center; the record gives no point)
Wind gusts of 60 to 70 mph caused numerous power outages in Lake county.
High Wind, Osceola
- When
- November 17, 9:00 PM EST to November 18, 3:00 AM EST
- Where
- Osceola forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.325 (the zone’s center; the record gives no point)
Numerous power outages occurred as a result of 60 to 70 mph winds in Osceola county.
High Wind, Clare
- When
- November 17, 9:00 PM EST to November 18, 3:00 AM EST
- Where
- Clare forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 43.988, -84.848 (the zone’s center; the record gives no point)
Numerous power outages occurred as a result of 60 to 70 mph winds in Clare county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Illinois, November 17, 20133 deaths · 142 injured · $1.1 billion · EF4 · 15 events
- Tornadoes and Damaging Winds in Illinois, November 17, 20133 deaths · 34 injured · $6.8 million · EF3 · 17 events
- Tornadoes and Hail in Illinois, November 17, 20132 deaths · 2 injured · EF4 · 16 events
- Tornadoes and Hail in Indiana, November 17, 20138 injured · $2.5 million · EF3 · 48 events
- Tornadoes and Hail in Kentucky, November 17, 20132 injured · $2.6 million · EF3 · 17 events
- Tornadoes and Flooding in Illinois, November 17, 20135 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Missouri, November 17, 2013$1.0 million · EF3 · 10 events
- Tornadoes and Hail in Indiana, November 17, 2013$40,000 · EF3 · 77 events
- Tornadoes and Damaging Winds in Ohio, November 17, 2013$3.6 million · EF2 · 48 events
- Hail and Damaging Winds in Michigan, November 17 to 18, 2013$27 million · 61 kt wind · 37 events
- Strong Wind in Wisconsin, November 17 to 18, 20131 death · $5,000 · 2 events
- Damaging Winds in Ohio, November 17, 2013$471,000 · 65 kt wind · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478615, 478616, 478617, 478620, 478621, 478618, 478619, 478622, 478623, 478624, 478625, 478636, 478626, 478627, 478628, 478629, 478630, 478631, 478637, 478632, 478633, 478634, 478635.